Perturbed Markov chains

Eilon Solan*, Nicolas Vieille

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


We study irreducible time-homogenous Markov chains with finite state space in discrete time. We obtain results on the sensitivity of the stationary distribution and other statistical quantities with respect to perturbations of the transition matrix. We define a new closeness relation between transition matrices, and use graph-theoretic techniques, in contrast with the matrix analysis techniques previously used.

Original languageEnglish
Pages (from-to)107-122
Number of pages16
JournalJournal of Applied Probability
Issue number1
StatePublished - Mar 2003


  • Conductance
  • Exit distribution
  • Markov chains
  • Perturbation theory
  • Sensitivity analysis
  • Stability of a Markov chain
  • Stationary distribution


Dive into the research topics of 'Perturbed Markov chains'. Together they form a unique fingerprint.

Cite this